Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 61, NWS Raleigh, NC

April 15, 2007Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 6:11 PM EDT for Moore County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2007, 6:11 PM EDT (22:11 UTC)
Expired
Apr 15, 2007, 6:45 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:42 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 152212
SVRRAH
NCC125-152245-
/O.NEW.KRAH.SV.W.0061.070415T2211Z-070415T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  THIS INCLUDES THE CITY OF CARTHAGE...

* UNTIL 645 PM EDT

* AT 608 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED 11 MILES NORTHWEST OF CARTHAGE...AND MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE AREA 10 MILES NORTH OF CARTHAGE BY 625 PM EDT.

AT 610 PM...A SKYWARN SPOTTER REPORTED QUARTER-SIZED HAIL IN HIGH 
FALLS.

IN ADDITION TO THE THREAT FROM LARGE HAIL...A TORNADO WATCH REMAINS 
IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3552 7955 3539 7955 3528 7924 3550 7937

$$

DJF
2 follow-up statements
000 
WWUS52 KRAH 152226
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT SUN APR 15 2007

NCC125-152245-
/O.CON.KRAH.SV.W.0061.000000T0000Z-070415T2245Z/
MOORE NC-
624 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN MOORE COUNTY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE 
OF PENNIES. THIS STORM WAS LOCATED 5 MILES EAST OF HIGHFALLS...OR 
ABOUT 10 MILES NORTH OF CARTHAGE...MOVING EAST AT 25 MPH.

THE THUNDERSTORM HAD SHOWN SOME SIGNS OF WEAKENING BETWEEN 615 PM 
AND 620 PM.  IF THE TREND CONTINUES...THE WARNING MAY BE CANCELLED 
EARLY.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA 
UNTIL 8 PM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

LAT...LON 3552 7955 3539 7955 3528 7924 3550 7937

$$

DJF
000 
WWUS52 KRAH 152242
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT SUN APR 15 2007

NCC125-152251-
/O.EXP.KRAH.SV.W.0061.000000T0000Z-070415T2245Z/
MOORE NC-
641 PM EDT SUN APR 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOORE COUNTY
EXPIRES AT 645 PM EDT...

THE SEVERE THUNDERSTORM THAT WAS OVER THE FAR NORTHEAST PART OF 
MOORE COUNTY...ABOUT 10 MILES NORTH OF CARTHAGE...WEAKENED BELOW 
SEVERE LEVELS AS IT MOVED EAST INTO LEE COUNTY. AS A RESULT...THE 
SEVERE THUNDERSTORM WARNING FOR NORTHEAST MOORE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 645 PM AND WILL NOT BE REISSUED.  HOWEVER...A 
TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR 
CENTRAL NORTH CAROLINA...INCLUDING MOORE COUNTY.  IF A THUNDERSTORM 
MOVES NEARBY OR OVERHEAD...REMAIN INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3552 7955 3539 7955 3528 7924 3550 7937

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:35 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 15, 4:35 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 15 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

TORNADO WATCHES 149 AND 150 REMAIN IN EFFECT UNTIL 8 PM THIS EVENING
FOR THE ENTIRE COUNTY WARNING AREA.

CURRENT CONCERNS REMAIN THE NUMEROUS SEVERE STORMS OVER THE AREA
UNDER INTENSE DEEP LAYER SHEAR OVER 70 KTS AND GREATER INSTABILITY
DUE TO THE SUNSHINE AND RAPID COOLING ALOFT. THE RAPIDLY DEEPENING
SURFACE LOW WAS IN SOUTHERN DAVIDSON COUNTY AT 4 PM AND SHOULD KEEP
SLOWLY PLODDING EAST THEN NORTHEAST FOR THE NEXT SEVERAL HOURS...
WHILE THE STRONG MID LEVEL DRY SLOT PUNCHES UP FROM THE SOUTHWEST.
HAVE GONE WITH LIKELY POPS EVERYWHERE WITH POSSIBILITIES OF LARGE
HAIL... DAMAGING WIND... AND ISOLATED TORNADOES THROUGH EARLY
EVENING. THEN THE FOCUS SHIFTS TO STRONG COLD ADVECTION AND
INCREASING WINDS ON THE BACKSIDE OF THE BOMBING LOW LATE TONIGHT
THROUGH MONDAY. WITH CONSISTENT MODEL INDICATIONS OF 15 TO 30 MPH
SUSTAINED SURFACE WINDS AND 45-50 KTS OF WIND NEAR THE TOP OF THE
DEEP MIXED LAYER... HAVE OPTED TO ISSUE A WIND ADVISORY FROM 4 AM TO
9 PM MONDAY. WHILE WE ARE UNLIKELY TO MEET ADVISORY CRITERIA
EVERYWHERE ALL DAY LONG... THE RISK OF WINDS THAT WILL NOTABLY
IMPACT THE PUBLIC IS MORE THAN SUFFICIENT. WITH THE DAMP SOILS... A
FEW TREES MAY BE FELLED TOO.

THE SURFACE LOW DRIFTS FAR ENOUGH AWAY FROM THE COAST TO ALLOW THE
GRADIENT WINDS TO SLACKEN MONDAY NIGHT... AND SKIES SHOULD BE PARTLY
TO MOSTLY CLEAR... EXCEPT FOR NORTHEAST SECTIONS WHICH COULD SEE
SOME WRAPAROUND CLOUDINESS. EXPECT HIGHS OF 57-64 MONDAY WITH
THICKNESSES OF 40-50 M BELOW NORMAL. HIGHS REBOUND TO 65-71 TUESDAY.
-GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

A RELATIVELY CALM PERIOD WITH VERY SMALL TO NO PRECIP CHANCES.
BLOCKING PATTERN PERSISTS THROUGH THE MEDIUM RANGE... WITH MEAN
TROUGHING OVER THE WESTERN ATLANTIC... MEAN RIDGING OVER THE
MISSISSIPPI VALLEY... AND MEAN TROUGHING OVER THE WESTERN US. THE
MID LEVEL CLOSED LOW NOW OVER SOUTHERN CA WILL TRACK QUICKLY
EASTWARD TUESDAY/WEDNESDAY... CUTTING UNDERNEATH THE BLOCKING RIDGE
OVER THE UPPER MIDWEST... THEN BECOMING ABSORBED BY THE WEST
ATLANTIC VORTEX.  THIS SYSTEM LOOKS TO BE TAKING ON TOO SOUTHERLY A
TRACK TO AFFECT CENTRAL NC... ALTHOUGH SOUTHERN SECTIONS COULD SEE
CLOUDINESS FROM THIS. ALSO BEING WATCHED IS A SHORTWAVE TROUGH THAT
ZIPS ACROSS SOUTH CENTRAL CANADA MONDAY/TUESDAY AND THEN DROPS
SOUTHEAST THROUGH THE GREAT LAKES REGION DOWN THE WEST SIDE OF THE
WEST ATLANTIC LOW... EVENTUALLY DROPPING THROUGH VA/NC THURSDAY
ACCORDING TO THE 06Z GFS. THE GFS HAS SHOWN PRETTY GOOD CONTINUITY
WITH TIMING OVER THE LAST 3 RUNS BUT HAS BEEN TRENDING MUCH
STRONGER. THIS STRENGTH IS NOT SUPPORTED BY THE ECMWF... WHICH ODDLY
ANCHORS THIS LOW OVER THE GREAT LAKES SOUTH OF A CLOSED ANTICYCLONE
TO THE NORTH... BUT IT IS CORROBORATED BY THE LATER HOURS OF THE NAM
AND THE LATEST UKMET. STILL QUESTION THE GFSS STRENGTH OF THIS LOW
BUT PREFER ITS POSITION. WITH A LACK OF ANY MOISTURE INFLOW INTO
NC... WILL NOT MENTION ANY POPS AT THIS TIME BUT WILL STICK WITH
MOSTLY CLOUDY SKIES LATE WEDNESDAY THROUGH THURSDAY. IF THE 06Z GFS
ENDS UP CORRECT HOWEVER... GIVEN THE STEEPENING MID LEVEL LAPSE
RATES... VIGOROUS LIFT ALONE MAY BE ENOUGH TO SATURATE THE COLUMN
AND PRODUCE SHOWERS AND ISOLATED SMALL-HAIL-PRODUCING STORMS. THEN
FOR FRIDAY THROUGH THE WEEKEND... NORTH WINDS ON THE BACK SIDE OF
THE OFFSHORE SURFACE LOW COULD BRING BROKEN CLOUDS IN THE EAST
FRIDAY... BUT SHOULD BE FOLLOWED BY ABUNDANT SUNSHINE AS THE HIGH
PRESSURE AREA BUILDS IN FROM THE NORTHWEST ALONG WITH WEAKENING
NORTHWESTERLY MID LEVEL FLOW. EXPECT BELOW NORMAL TEMPERATURES
WEDNESDAY THROUGH FRIDAY... TRENDING TO NEAR TO ABOVE NORMAL FOR THE
WEEKEND AS THE LONGWAVE RIDGING SHIFTS SLOWLY EASTWARD. -GIH

&&

.AVIATION /18Z-18Z/...

THE FIRST SEVERAL HOURS AT ALL TAF SITES CONTAIN VARIABLE GUSTY
WINDS WITH SCATTERED CONVECTION. AS THE RAPIDLY DEEPENING SURFACE
LOW OVER THE WESTERN PIEDMONT TRACKS SLOWLY TO THE NORTHEAST...
WINDS AT ALL TAF SITES SHOULD PIVOT AROUND BRIEFLY TO BRISK NORTH OR
NORTHEAST WITH A PERIOD OF MVFR CEILINGS... BEFORE SHIFTING BACK TO
NORTHWEST AND BECOMING GUSTY OVERNIGHT WITH CLOUDS BECOMING
SCATTERED. SUSTAINED WINDS OF 20 TO 30 KTS WITH GUSTS OF 40 TO 45
KTS ARE POSSIBLE TOMORROW... BUT WILL WAIT UNTIL THE NEXT TAF
PACKAGE TO INCLUDE PREVAILING STRONG WINDS SUCH AS THESE. -MLM/GIH

&&

.FIRE WEATHER...

BRUSH AND LEAVES AND OTHER FUELS SHOULD STILL BE DAMP MONDAY...
NEVERTHELESS THE EXITING OVER THE MIDATLANTIC REGION WILL BRING
STRONG WINDS THROUGH THE MIXED LAYER STARTING TONIGHT. SUSTAINED
WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...
WITH MODELS AGREEING WELL ON NORTHWEST WINDS NEARLY 50 KTS AT THE
TOP OF THIS MIXED LAYER... WHICH SHOULD BE 6000-6500 FT MONDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT AT 25 TO 35%
MONDAY AFTERNOON. AGAIN HOWEVER... FIRE CONCERNS ARE LIKELY TO BE
SIGNIFICANTLY REDUCED BY THE WET FUELS. TUESDAY WILL SEE A NOTABLE
LIGHTENING OF THE WINDS WITH SIMILAR RELATIVE HUMIDITY. -GIH
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM TO 9 PM EDT MONDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...MLM/HARTFIELD
FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 15, 2:56 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007

NCZ078-085-086-088-089-160945-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ007>011-021>028-038>043-073>077-083-084-160945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA
THIS AFTERNOON THROUGH EARLY EVENING.

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Local storm report, Apr 15, 4:56 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     ANGIER                  35.51N 78.74W
04/15/2007                   HARNETT            NC   LAW ENFORCEMENT

            TREES DOWN IN ANGIER IN ROADS AND ON POWER LINES.

0355 PM     TSTM WND DMG     5 SE CAMERON            35.28N 79.19W
04/15/2007                   HARNETT            NC   LAW ENFORCEMENT

            TREES DOWN IN ROAD AND ON POWER LINES ON CAMERON HILL RD
            IN WESTERN HARNETT COUNTY.

0447 PM     HAIL             DENTON                  35.64N 80.11W
04/15/2007  E0.25 INCH       DAVIDSON           NC   LAW ENFORCEMENT

&&

ORROCK
Special weather statement, Apr 15, 4:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SUN APR 15 2007

NCZ073-152200-
STANLY-
458 PM EDT SUN APR 15 2007

A COUPLE OF STRONG THUNDERSTORMS IN THE VICINITY OF LOCUST WILL MOVE
EAST THROUGH STANLY COUNTY. THESE STORMS WILL PRODUCE GUSTY
WINDS IN EXCESS OF 40 MPH AND PEA SIZED HAIL. THESE STORMS ARE
MOVING TO THE EAST AT 30 MPH. BRIEF HEAVY RAINS WILL PRODUCE UP ONE
INCH OF RAIN IN A SHORT PERIOD...WHICH MAY PRODUCE MINOR CURBSIDE
FLOODING IN ALBEMARLE AND SURROUNDING AREAS.

A TORNADO WATCH IS IN AFFECT UNTIL 8 PM FOR STANLEY COUNTY.

14
Special weather statement, Apr 15, 5:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT SUN APR 15 2007

NCZ011-028-152200-
EDGECOMBE-HALIFAX-
505 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 600 PM EDT...

AT 505 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STRETCHING FROM TARBORO TO ENFIELD...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LEGGETT...SPEED...
HOBGOOD...AND SCOTLAND NECK.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND SMALL HAIL CAN BE
EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR UDPATED INFORMATION.

13
Local storm report, Apr 15, 5:15 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND DMG     GREENSBORO              36.08N 79.83W
04/15/2007                   GUILFORD           NC   LAW ENFORCEMENT

            TREE REPORTED DOWN IN NORHTWEST GREENSBORO.

&&

ORROCK
Local storm report, Apr 15, 5:31 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             NW GREENSBORO           36.08N 79.83W
04/15/2007  E0.88 INCH       GUILFORD           NC   LAW ENFORCEMENT

            HAIL FROM PEA TO NICKEL SIZE NORTHWEST PORTION OF
            GREENSBORO. WINDS TO 60 MPH NORTHWEST PORTION OF
            GREENSBORO AND SOUTHWEST PORTION OF GUILFORD COUNTY.

&&

ORROCK
Special weather statement, Apr 15, 5:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SUN APR 15 2007

NCZ023-040-152245-
ALAMANCE-CHATHAM-
539 PM EDT SUN APR 15 2007

...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS
PARTS OF ALAMANCE AND CHATHAM COUNTIES THROUGH 645 PM EDT...

AT 539 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM ABOUT
10 MILES WEST OF BURLINGTON TO ABOUT 10 MILES SOUTHEAST OF ASHEBORO.
THE SHOWERS AND ISOLATED STORMS WERE MOVING EAST AT 20 MPH.

SMALL HAIL WILL BE THE PRIMARY THREAT FROM ANY THUNDERSTORM. WIND
GUSTS TO 40 MPH MAY ALSO OCCUR...WHICH COULD BLOW ABOUT LOOSE
OUTDOOR OBJECTS. IN ADDITION...OCCASIONAL LIGHTNING POSES A DANGER...
SO IF YOU ARE OUTDOORS WHEN A THUNDERSTORM IS NEARBY OR OVERHEAD...
BE SURE TO MOVE INDOORS TO HELP YOU AVOID THE DANGERS OF LIGHTNING.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:07 AM EDTSevere Thunderstorm WarningRAHStanly23 min
Apr 15, 9:51 AM EDTSevere Thunderstorm WarningRAHAlamance39 min
Apr 15, 10:10 AM EDTSevere Thunderstorm WarningRAHOrange, Person27 min
Apr 15, 10:59 AM EDTSevere Thunderstorm WarningRAHHoke31 min
Apr 15, 1:26 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Apr 15, 1:53 PM EDTSevere Thunderstorm WarningRAHRandolph15 min
Apr 15, 2:00 PM EDTSevere Thunderstorm WarningRAHHarnett45 min
Apr 15, 2:02 PM EDTSevere Thunderstorm WarningRAHWake43 min
Apr 15, 2:06 PM EDTTornado WarningRAHHarnett24 min
Apr 15, 2:26 PM EDTSevere Thunderstorm WarningRAHRandolph49 min
Apr 15, 2:28 PM EDTTornado WarningRAHHarnett15 min
Apr 15, 2:35 PM EDTSevere Thunderstorm WarningRAHMontgomery25 min
Apr 15, 2:36 PM EDTTornado WarningRAHJohnston, Wake24 min
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningRAHFranklin50 min
Apr 15, 2:45 PM EDTSevere Thunderstorm WarningRAHMoore35 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHWake37 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 15, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston31 min
Apr 15, 3:11 PM EDTSevere Thunderstorm WarningRAHWarren24 min
Apr 15, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett40 min
Apr 15, 3:26 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Apr 15, 3:37 PM EDTSevere Thunderstorm WarningRAHWake53 min
Apr 15, 3:41 PM EDTSevere Thunderstorm WarningRAHSampson34 min
Apr 15, 3:42 PM EDTSevere Thunderstorm WarningRAHNash33 min
Apr 15, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham31 min
Apr 15, 3:55 PM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Apr 15, 4:22 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Apr 15, 4:53 PM EDTSevere Thunderstorm WarningRAHRandolph67 min
Apr 15, 5:08 PM EDTSevere Thunderstorm WarningRAHGuilford48 min
Apr 15, 6:37 PM EDTSevere Thunderstorm WarningRAHChatham38 min
Apr 15, 7:16 PM EDTSevere Thunderstorm WarningRAHWake34 min
Apr 15, 7:47 PM EDTFlash Flood WarningRAHGuilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.